ITEM METADATA RECORD
Title: A corrected normal approximation for the Student's t distribution
Authors: Li, B ×
De Moor, Bart #
Issue Date: Dec-1998
Publisher: Elsevier science bv
Series Title: Computational Statistics and Data Analysis vol:29 issue:2 pages:213-216
Abstract: For the Student's t cumulative distribution function F(x; n) with n greater than or equal to 3 degrees of freedom, a corrected normal approximation, Phi(lambda x), is proposed as an extension of the well-known ordinary normal approximation Phi(x), where Phi(x) is the standard normal cumulative distribution and lambda=lambda(x,n) is a shrinking factor (0<lambda<1). This approximation has a theoretical error O(1/n(2)) uniformly in x. Numerical results show that it can give satisfactory accuracy for even very small n. Thus, it provides a competitive alternative because of its reasonable balance between accuracy and simplicity. (C) 1999 Elsevier Science B.V. All rights reserved.
Description: \emph{Computational Statistics and Data Analysis}, vol. 29, no. 2, Dec. 1999
ISSN: 0167-9473
Publication status: published
KU Leuven publication type: IT
Appears in Collections:ESAT - STADIUS, Stadius Centre for Dynamical Systems, Signal Processing and Data Analytics
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science